Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
May86

Problems With Burning And Redness Once Moisturiser Is Applied

Recommended Posts

Hi everyone, I started the regimen just over a week ago. I am in the UK so having to use the products I can get hold of. I am using the basic 'Simple' facewash, Panoxyl aquagel 2.5% (it is the alcohol free gel they do) and cetaphil moisturising lotion.

I started by following the regimen exactly as suggested, the BP goes on fine, but then after 15 mins or so when I apply the moisturiser there is a terrible reaction - my face looks sunburnt and swollen and it really, really burns. It got so bad by the 3rd night that I had to wash it off after just a few minutes. I am currently applying BP at night and moisturiser in the morning and throughout the day and that is fine, my progress now is much closer to what the 'what to expect' page suggests.

Is the reaction supposed to happen in that way, and I should try doing the BP, leave it 15 mins then moisturise but with less BP so the reaction isn't so bad? Or if this is not supposed to happen, should I be looking for another moisturiser? I noticed a lot of people reviewing cetaphil on this site say it burns if you use it after BP.

Share this post


Link to post
Share on other sites

Perhaps waiting a little bit longer before you apply the moisturizer, I had the same issue for sometime, but it seemed to go away.

Share this post


Link to post
Share on other sites

Thanks! I tried this, left it a couple of hours before putting moisturiser on (skin was starting to get flaky by then anyway) and there was slight redness for about 10 minutes but no burning.

Share this post


Link to post
Share on other sites

I experience redness and some burning when applying DK's (or any) moisturizer after BP, but it seems to subside in a half hour or so, and feels fine. I think it might be similar to putting lotion on very dry/sensitive hands - usually burns initially, but helps after a bit.

Share this post


Link to post
Share on other sites

I know exactly what you mean. I have a HORRIBLE issue with my hands in the winter, it sucks. And everytime I put lotion on them it feels worse, but it eventually goes away and they feel moisturized. Same deal with the facial moisturizer I guess.

Share this post


Link to post
Share on other sites

Thing is, I don't think it is just a case of 'my skin is a bit sensetive because of the BP, it will hurt if you put anything on it' - If I wash it and apply moisturiser with no BP it is fine, just sinks right in, no irritation at all. If I then put BP on top of the moisturiser (I realise it won't do anything, just wanted to see if it was the two products reacting) no irritation. If I put BP on alone, no irritation. If I follow the regimen and do BP then moisturiser 15 mins later, it feels like my face is going to drop off.

Share this post


Link to post
Share on other sites

I also started off the regimen using cetaphil lotion had the same problem with the redness and burning. The burning eventually went away after a few weeks but not the redness after applying the lotion. I tried cetaphil cream and cerave lotion but still had the annoying redness. I am now using complex 15 lotion with much less redness.

Share this post


Link to post
Share on other sites

I think the cetaphil might not be the best moisturiser for me, as well as the nasty reaction, although it is very soothing, it does build up on your face quite badly and makes me feel like I want to wash my face half way through the day, which is how I used to feel with oily skin. I also feel as though its clogging my pores, although it claims that its not supposed to do this. I've tried the 'Simple' moisturiser this morning (which doesn't contain any of the bad ingredients listed by Dan as ones to avoid) and although its not as 'good' a moisturiser, you can get more onto your face to deal with flaking, without feeling a build-up on your skin. It also happens to be under half the price! The cetaphil I will keep though to use on my hands and legs.

Share this post


Link to post
Share on other sites

May86 - I started DKR 3 days ago and had the same problem with moisturiser. I tried other moisturises and found out that Avene Light Hidrating cream suits best for me. It actualy cools and calms my skin. Try something else. Cheers

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×